# SDR CA091021003

- Difficulty date: September 22, 2009
- Submitted: December 1, 2009
- Operation: General aviation
- Make and model: Cessna 172N
- Aircraft time: 2,486 hours
- Engine: Lyc O320H2AD
- System (JASC): 8520 · Reciprocating Engine Power Section
- Part: Connecting Rod
- Part number: 78030
- Condition: Mismanufactured
- Location: Engine
- Part time: 363 hours
- Stage of operation: IN
- How discovered: V
- Nature of condition: W
- Precautionary procedure: K

## Discrepancy

(CAN) THE BOLT HOLE DID NOT HAVE SUFFICIENT CHAMFER TO FULLY ACCEPT THE BOLT. THERE IS A SERVICE BULLETIN ADDRESSING THIS ISSUE FOR THE OLDER PART NUMBER CONNECTING RODS. THIS NEWER PART NUMBER ROD IS SUPPOSED TO HAVE THIS LARGER CHAMFER INCORPORATED.  INSUFFICIENT CHAMFER DOES NOT ALLOW THE BOLT TO SEAT FULLY AGAINST THE CONNECTING ROD. ADEQUATE TORQUE CANNOT BE ASSURED, AND THE RISK OF CONNECTING ROD BOLT FAILURE IS PRESENT. WE HAVE DISCOVERED THIS 2 TIMES PRIOR WITH NEW PART NUMBER CONNECTING RODS. (TC# 20091021003)
